MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRIO ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRIO ST; SURGICAL MESH
Catalog Number 5950010
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abdominal Pain (1685); Hernia (2240)
Date of Event 11/13/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided by patient's attorney: (b)(6) 2013 - patient was diagnosed with incisional hernia thereby underwent laparoscopic repair with the implant of sepramesh ip (device #1).Per operative notes, ¿upon initial inspection of the hernia, it appeared to be an incisional hernia in the epigastric location.There was some omentum within the hernia defect, and this was taken down.A sepramesh ip (device #1) was placed with tacker and sutured." (b)(6) 2016 - patient visited hospital for left and right lower quadrant abdominal pain and underwent ct imaging.(b)(6) 2016 - patient was diagnosed with incarcerated recurrent incisional hernia, peritoneal adhesions thereby underwent laparoscopic repair with the implant of ventrio st (device #2).Per operative notes, ¿adhesiolysis was performed by taking down omentum where it was stuck to the anterior abdominal wall, both in the area of previously placed mesh (device #1) as well as just to the actual peritoneum itself.The hernia defect was identified and separated from the patient¿s previous mesh.A ventrio st (device #2) was placed into the abdomen with tacker.The patients previously placed mesh (device #1) appeared to be in good position.¿ (b)(6) 2017 - patient visited hospital for abdominal pain.(b)(6) 2017 - patient had ongoing problem with hernia.(b)(6) 2017 - patient visited hospital for weak spots on stomach wall bilaterally and felt having hernias in 3 spots.Attorney alleges that the patient had adhesions, hernia recurrence, chronic constipation, hemorrhoids, bloating, gas and pain.
 
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.Per medical record review, about 1 year 7 months post implant of ventrio st, patient was diagnosed with hernia recurrence, abdominal pain.The adverse reaction section of the instructions-for-use, supplied with the device identify hernia recurrence as a possible complication.This emdr represents ventrio st (device #2).An additional supplemental emdr was submitted to represent sepramesh ip (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRIO ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key18509435
Report Number1213643-2024-090063
Device Sequence Number7948430
Product Code FTL
UDI-Device Identifier00801741031502
UDI-Public(01)00801741031502
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K101920
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2017
Device Catalogue Number5950010
Device Lot NumberHUZF1124
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/19/2023
Initial Report FDA Received Date01/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR
Patient SexFemale
Patient Weight123 KG